MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
SDC120UH |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: anisomastia / defective injection port.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent breast reconstruction with a 535cc mentor artoura plus, smooth, ultra high-profile tissues expander experienced a left sided defective injective port and anisomastia post procedure.The issue was noted during a subsequent inflation.As a result, explant was performed on (b)(6) 2024.
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on july 24, 2024.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on october 25, 2024.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the tissue expander.Leak testing was performed, in accordance with mentor procedures, and an area of delamination was observed at the union between the injection dome and the bladder causing leakage.In addition, an area of missing material was noted on the anterior view measuring approximately 0.2 cm x 0.4 cm.Microscopic examination was performed on the edges of the area of the rupture, and parallel striations were found in the whole area of the missing material.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, a microscopic examination of the tear of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.Based on the manufacturing investigation, analysis was not performed to identify if there is evidence of poly sheet presence that could be affecting the delamination in the injection dome since the evaluation was limited to non-destructive testing.The process control and data records collected for the deflated tissue expander are within specification; the complaint reported could not be confirmed to have been caused by a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).